MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use warnings: never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.The curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have impacted on the event as reported.Patient information was not provided; therefore, part a could not be completed.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description : once the tavi procedure was completed, they wanted to retrieve the safari wire by using the pigtail out from the ventricle, but the safire wire was stuck inside the ventricle - impossible to remove.A longer pigtail was used to the we could pull harder on the wire, but no movements.Finally we use ' cutting ' over the wire and the wire came loose.End good all good what troubleshooting steps, if any, resolved the issue ? using cutting over the wire what is the next course of action ? asking the engineers to analyse the tip of the safari wire patient present at time of event?: yes patient complications : no patient complications was issue present upon opening package?: no question: any resistance encountered during advancement through anatomy? answer: no question: how was the procedure completed - were any devices exchanged (if yes, please specify)? answer: yes question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: no question: where in the patient anatomy was the difficulty encountered? answer: no question: was there a device interaction with another device? if yes, please explain and provide other product details: answer: tavi delivery system, pigtail question: was any device damage noted? if yes, please specify where.Answer: no 09may2025: question: is there any information within the 3mensio media report that is relevant to the complaint of the safari2 was stuck in the ventricle.Answer: no.13may2025: question: listing and model of all other devices used during the procedure, include the model, brand name, sizes, etc.Answer: acurate prime ds, acurate prime valve, pigtail question: was there any damage noted to the guidewire after use (if so, please describe)? answer: no question: was the curve of the safari2 guidewire constrained within a catheter during insertion into and the initial attempt to withdraw the wire from the body or treatment site? answer: yes question: what device(s) were used during the cutting' over the wire to remove the safari2 guidewire from the ventricle? please describe how the cutting' process was done? answer: you use a cautery unit and perform electrocuting on (over) the wire.Question: please specify the listing and model of the pigtail?.Answer: acurate prime delivery system, pigtail asked but unknown.Rep further clarified that there was no abnormal interaction between the above devices and the safari, only that they interacted together per the normal procedure: "the pigtail was used to introduce the safari wire into the ventricle, over the safari wire we introduced and retracted the delivery system of the valve" question: patient age, weight, and gender? answer: not available.22may2025: question: are the operators new or experienced? answers: experienced question: was the safari advanced under fluoroscopic guidance? answer: yes question: any clarification on how the wire was cut? answer: the wire itself has not been cut - they have used 'cautery' over the wire to be able to free the safari wire.
 
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the device evaluation in h11 and to update the codes in h6 (b), (c), and (d).Device evaluation: as received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 1pk; returned coiled, loose, and double-bagged within "zip-lock" style poly biohazard pouches.Note, the dispenser assembly was not returned with the specimen.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented multiple coil offset/misaligned coil wraps in the formed curve distal region and a mass of apparent tissue adhered near the distal tip.The specimen also presented kink damage at 121cm, and coil offset/misaligned coil wraps at 120.5cm and 121.9cm from the distal aspect of the formed curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use warnings: · never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.· the curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that procedural and /or clinical factors have contributed to the event as reported.Should additional information be received, a follow up medwatch report will be submitted.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key22096950
Report Number2126666-2025-00023
Device Sequence Number6926427
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public(01)08714729887652(17)271205(10)9428140
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407S0
Device Catalogue NumberH74939407S0
Device Lot Number9428140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown